It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Ken on September 14, 2000 at 01:52:39:

In Reply to: Erratic BP posted by Josette Kramer on September 13, 2000 at 21:52:18:

: Has anyone else experienced this. I have high BP,
: and when I take it at home it is usually 147/115
: the bottom number is always high. I went to the Dr.
: today and got myself in such a nervous state that it
: shot up to 184/140 , they did another reading later
: and it was even worse 220/140. I came home and it took
: me forever to unwind and relax. I took by BP again and
: it was 140/115. I told the Dr. it is no use taking my BP over and over again while I was in his office because it will go down. He has given me some pills to
: take. Any feedback would be greatly appreciated.

It appears you may be an extreme example of what is called "White Coat Syndrome". You react to being in a doctor's or dentist's office. With many people, the blood pressure goes up 10 to 15 points, but your reaction seems to be more severe.
Doctors are aware of this reaction in many people and take this into consideration.

I would suggest the following in addition to taking your medication:
1. Limit salt in your diet even though you may not be salt sensitive, salt, and foods that contain a high amount of salt, such as pickles, retain fluids in your body which can raise your blood pressure.
2. Adopt a regular exercise program cleared with your doctor.
3. Take a stress management course. These are offered at hospitals from time to time at nominal fees.

Ken


Follow Ups

All times are GMT -7. The time now is 08:19 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!